Confusion, trouble concentrating; may be related to your problem, these are serious side effects which you must inform your Dr. asap.
Nervous system side effects have frequently included headache (27%), insomnia (16% to 33%), dizziness (12%), tremor, somnolence, thinking abnormality, abnormal dreams (6%), sleep abnormalities, disturbed concentration, dysphoria, decreased memory, paresthesia, central nervous system (CNS) stimulation, akathisia, migraine, impaired sleep quality, pseudoparkinsonism, sedation, sensory disturbance, seizure, myoclonus, and dysarthria.
Abnormal coordination, confusion, decreased libido, hyperkinesia, hypertonia, hypesthesia, vertigo, amnesia, ataxia, abnormal electroencephalogram (EEG), akinesia, aphasia, coma, dyskinesia, dystonia, extrapyramidal syndrome, hypokinesia, increased libido, neuralgia, neuropathy, unmasking tardive dyskinesia, abnormal neurological exam, impaired attention, sciatica, and aphasia have been reported rarely.
Grand mal seizures have been reported in 0.4% of patients undergoing bupropion therapy at dosages up to 450 mg daily. The incidence of seizures increases dramatically at higher dosages. The seizure rate in patients taking sustained-release bupropion up to a dosage of 300 mg/day (e.g. for smoking cessation) has been approximated at 0.1%.
The seizure risk associated with bupropion is dose-related but may also be dependent on concomitant predisposing factors, such as: a history of seizure disorder or head trauma; concomitant treatment with agents that lower seizure threshold (antipsychotics, antidepressants, theophylline, systemic steroids, etc.); or circumstances associated with increased risk of seizures (abrupt withdrawal of a benzodiazepine or alcohol, excessive alcohol intake, addiction to opioids, etc). One retrospective analysis has suggested that advancing age may be protective against bupropion induced seizures.
Insomnia may also be dose-dependent. In a dose response clinical study for smoking cessation, 29% of patients receiving bupropion 150 mg/day versus 35% of those receiving 300 mg/day reported insomnia. Insomnia may be minimized by reducing the dosage or avoiding administration at bedtime.
The Australian Adverse Drug Reaction Advisory Committee reported that 268 of the 780 reports it received in association with bupropion through mid-May 2001 involved nervous system disorders.
Two cases of elderly patients falling backwards have been attributed to the effects of bupropion on the basal ganglia.
Nearly all selective serotonin reuptake inhibitors, mixed serotonin/norepinephrine reuptake inhibitors, and tricyclic antidepressants cause sleep abnormalities to some extent. These antidepressants have marked dose-dependent effects on rapid eye movement (REM) sleep, causing reductions in the overall amount of REM sleep over the night and delays the first entry into REM sleep (increased REM sleep onset latency (ROL), both in healthy subjects and depressed patients. The antidepressants that increase serotonin function appear to have the greatest effect on REM sleep. The reduction in REM sleep is greatest early in treatment, but gradually returns towards baseline during long-term therapy; however, ROL remains long. Following discontinuation of therapy the amount of REM sleep tends to rebound. Some of these drugs (i.e., bupropion, mirtazapine, nefazodone, trazodone, trimipramine) appear to have a modest or minimal effect on REM sleep.
Get well soon,
I've taken this before and I did have difficulty reading, blurred vision, consusion, and drowsieness, it can be side effects of Bupropion, but I would still let your doctor know about the side effects, he or she may decide to put you on a different medication or adjust your dose. good luck to you!
- Bupropion Information for Consumers
- Bupropion Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bupropion (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Jun 2011 • 1 answer
Has anyone experienced problems with reading since starting klonopin? I've been having terrible eye?
Posted 3 Aug 2012 • 1 answer
Posted 12 Mar 2016 • 1 answer
Posted 18 Oct 2017 • 1 answer
Posted 2 Dec 2017 • 2 answers